MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3515
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.This information was not available from the facility.The angiosculpt shaft ruptured after multiple inflation above the rated burst pressure; resulting in the balloon unable to fully deflate.Recurrence of the balloon deflation issue could result in a vessel dissection, vessel obstruction, myocardial infarction, or may require surgical intervention.The angiosculpt device was returned for investigation.Visual examination found an inverted balloon at the distal end and a damaged proximal bond.A ruptured distal shaft was observed approximately 0.5 cm proximal to the proximal bond.Under microscopic inspection, a longitudinal shaft tear was noted.In addition, the distal shaft had two bubbles (expanded but not ruptured) proximal to the longitudinal tear.During functional testing, the balloon was pressurized, but unable to inflate due to the ruptured shaft.The report of unable to deflate could not be replicated due to nature of the returned device.The angiosculpt device was inflated multiple times above the rated burst pressure of 16 atm.It is probable, the over inflation of the device induced stress on the shaft material, resulting in the ruptured shaft.The ifu warns to not exceed the rated burst pressure as indicated on the product label.
 
Event or Problem Description
The angiosculpt device was inflated/deflated multiple times at 18 atm.During the last inflation, the shaft seemed to have detached from the catheter and was unable to fully deflate.The device was removed intact with no resistance and no intervention required.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8155455
Report Number3005462046-2018-00026
Device Sequence Number19265635
Product Code NWX
UDI-Device Identifier00813132021245
UDI-Public00813132021245
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number2200-3515
Device Catalogue Number2200-3515
Device Lot NumberG18040040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005